Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 4, NWS Cheyenne, WY

January 27, 20147 counties in Wyoming; 8 counties in Nebraska

NWS Cheyenne, WY issued this wind chill advisory at Jan 27, 2014, 2:14 PM MST for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Jan 27, 2014, 11:00 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2014, 2:14 PM MST (21:14 UTC)
In effect from
Jan 27, 2014, 11:00 PM MST
Expired
Jan 28, 2014, 8:16 AM MST
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS45 KCYS 272114
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MST MON JAN 27 2014

...OCCASIONAL LIGHT TO MODERATE SNOW WILL CONTINUE OVER THE
MOUNTAINS AND ADJACENT HIGH PLAINS OF SOUTHEAST WYOMING THROUGH
THIS EVENING...

.OCCASIONAL LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS
EVENING OVER MUCH OF SOUTHEAST WYOMING...ENDING TONIGHT. THE
HEAVIEST SNOW WILL OCCUR ALONG THE INTERSTATE 80 CORRIDOR BETWEEN
LARAMIE AND CHEYENNE...AS WELL AS THE SNOWY AND SIERRA MADRE
MOUNTAIN RANGES. VERY COLD WIND CHILL TEMPERATURES WILL OCCUR
TONIGHT AND EARLY TUESDAY.

WYZ106-115>118-281200-
/O.NEW.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/
/O.CON.KCYS.WW.Y.0002.000000T0000Z-140128T0300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
214 PM MST MON JAN 27 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM
MST THIS EVENING. 

* TIMING...LIGHT SNOW WILL PERSIST THROUGH EARLY THIS EVENING.
  WIND CHILL TEMPERATURES WILL RANGE FROM 20 TO 29 DEGREES BELOW
  ZERO FROM LATE THIS EVENING THROUGH MID MORNING TUESDAY.

* TOTAL SNOW ACCUMULATIONS...TWO TO FOUR INCHES...WITH HIGHER 
  AMOUNTS OVER THE SOUTHERN LARAMIE RANGE. 

* IMPACTS...AREA ROADWAYS WILL BE SLICK AND SNOW COVERED. 
  MOTORISTS ARE ADVISED TO USE CAUTION AND ALLOW PLENTY OF TIME 
  TO REACH THEIR DESTINATION. CARRY A WINTER SURVIVAL KIT IN 
  YOUR VEHICLE AND NOTIFY FRIENDS AND RELATIVES OF YOUR TRAVEL 
  INTENTIONS PRIOR TO VENTURING OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WYZ112-114-281200-
/O.NEW.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/
/O.CON.KCYS.WW.Y.0002.000000T0000Z-140128T1500Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
214 PM MST MON JAN 27 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM
MST TUESDAY. 

* TIMING...OCCASIONAL LIGHT TO MODERATE SNOW WILL CONTINUE 
  THROUGH EARLY TUESDAY MORNING. WIND CHILL TEMPERATURES WILL
  RANGE FROM 20 TO 29 DEGREES BELOW ZERO FROM LATE THIS EVENING
  THROUGH MID MORNING TUESDAY.

* TOTAL SNOW ACCUMULATIONS...6 TO 8 INCHES WITH LOCALLY HIGHER 
  AMOUNTS ALONG NORTH FACING SLOPES. 

* IMPACTS...AREA ROADWAYS WILL BE SLICK AND SNOW COVERED. 
  MOTORISTS ARE ADVISED TO USE CAUTION AND ALLOW PLENTY OF TIME 
  TO REACH THEIR DESTINATION. CARRY A WINTER SURVIVAL KIT IN 
  YOUR VEHICLE AND NOTIFY FRIENDS AND RELATIVES OF YOUR TRAVEL 
  INTENTIONS PRIOR TO VENTURING OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>111-113-119-
281200-
/O.NEW.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
214 PM MST MON JAN 27 2014

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
TUESDAY. 

* WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS LEFT
  EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE MAKE
  SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER EXPOSED SKIN
  TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID EXPOSURE TO THE
  COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

RUBIN
3 follow-up statements
991 
WWUS45 KCYS 280206
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MST MON JAN 27 2014

...SNOW ENDING ACROSS THE AREA THIS EVENING BUT COLD TEMPERATURES
TO REMAIN INTO TUESDAY...

.A FEW LIGHT SNOW SHOWERS CONTINUE OVER PORTIONS OF THE FORECAST
AREA AT THIS TIME BUT LITTLE TO NO ADDITIONAL SNOW ACCUMULATION IS
EXPECTED TONIGHT. THE SNOW IS ENDING BUT VERY COLD WIND CHILL
TEMPERATURES WILL DEVELOP THIS EVENING AND CONTINUE INTO TUESDAY
MORNING.

WYZ106-115>118-281200-
/O.CAN.KCYS.WW.Y.0002.000000T0000Z-140128T0300Z/
/O.CON.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
706 PM MST MON JAN 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 9 AM MST TUESDAY. 


* WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO LATE THIS
  EVENING THROUGH MID MORNING TUESDAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS 
  LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE 
  MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER 
  EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID 
  EXPOSURE TO THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WYZ112-114-281200-
/O.CAN.KCYS.WW.Y.0002.000000T0000Z-140128T1500Z/
/O.CON.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
706 PM MST MON JAN 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 9 AM MST TUESDAY. 


* WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO LATE THIS
  EVENING THROUGH MID MORNING TUESDAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS 
  LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE 
  MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER 
  EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID 
  EXPOSURE TO THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>111-113-119-
281200-
/O.CON.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
706 PM MST MON JAN 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST TUESDAY. 

* WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO LATE THIS
  EVENING THROUGH MID MORNING TUESDAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS 
  LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE 
  MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER 
  EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID 
  EXPOSURE TO THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

LIEBL
276 
WWUS45 KCYS 280956
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
256 AM MST TUE JAN 28 2014

...VERY COLD WIND CHILL TEMPERATURES WILL CONTINUE EARLY THIS
MORNING...

.VERY COLD WIND CHILL TEMPERATURES WILL CONTINUE EARLY THIS
MORNING FOR MUCH OF SOUTHEAST AND SOUTH CENTRAL WYOMING.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-112-114-281100-
/O.CAN.KCYS.WC.Y.0004.000000T0000Z-140128T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...CENTENNIAL...
ALBANY...WOODS LANDING
256 AM MST TUE JAN 28 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL
WYOMING.

WIND SPEEDS OF 5 TO 10 MPH COMBINED WITH TEMPERATURES FROM 0 TO 5
BELOW ZERO WILL CREATE WIND CHILL VALUES OF 5 BELOW TO 15 BELOW
ZERO EARLY THIS MORNING.

$$

WYZ103>111-113-115>119-281600-
/O.CON.KCYS.WC.Y.0004.000000T0000Z-140128T1600Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
256 AM MST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO EARLY THIS 
  MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS 
  LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE 
  MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER 
  EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID 
  EXPOSURE TO THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

JAMSKI
952 
WWUS45 KCYS 281516
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
816 AM MST TUE JAN 28 2014

...WIND CHILL ADVISORY HAS BEEN CANCELLED...

.BECAUSE WIND CHILL TEMPERATURES HAVE WARMED ABOVE 20 DEGREES
BELOW ZERO...THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

WYZ103>111-113-115>119-281630-
/O.CAN.KCYS.WC.Y.0004.000000T0000Z-140128T1600Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
816 AM MST TUE JAN 28 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL TEMPERATURES HAVE WARMED ABOVE 20 DEGREES BELOW ZERO.

$$

RUBIN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 10:49 AM MST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 27, 10:49 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MST MON JAN 27 2014

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 415 AM MST MON JAN 27 2014

WATER VAPOR SATELLITE IMAGERY SHOWED A BROAD DEEP UPPER TROUGH
ENCOMPASSING MUCH OF THE LOWER 48. A HIGH AMPLITUDE RIDGE WAS SITUATED
ALONG THE WEST COAST. THE LEADING EDGE OF AN ARCTIC AIRMASS EXTENDED
FROM THE APPALACHIANS TO THE TEXAS HILL COUNTRY THEN NORTH ALONG THE
CONTINENTAL DIVIDE. NORTH TO NORTHEAST LOW LEVEL UPSLOPE AND MOISTURE
OVER THE SOUTH CENTRAL AND SOUTHEAST WYOMING WAS PRODUCING BANDS OF
LIGHT SNOW. THE AREAL COVERAGE AND INTENSITY OF THE SNOW HAD DECREASED
SINCE LATE SUNDAY EVENING... WITH 1 TO 2 INCHES. WINDS HAVE ALSO
DIMINISHED TO AROUND 10 MPH WITH TEMPERATURES RANGING FROM 5 TO 15
DEGREES. THE WIND CHILL ADVISORY FOR PORTIONS OF THE WESTERN NEBRASKA
PANHANDLE WAS CANCELLED.

FORECAST CHALLENGES WILL FOCUS ON PRECIPITATION...WINDS AND TEMPERATURES.
00Z NUMERICAL MODEL GUIDANCE IS CONSISTENT WITH THE CONTINUATION OF
A NORTHWEST FLOW ON THE BACKSIDE OF THE UPPER TROUGH OVER THE NATION/S
MIDSECTION THROUGH TUESDAY NIGHT. AFTER A LULL IN THE SNOW THIS MORNING...
ANOTHER SHORTWAVE IS PROGGED TO MOVE SOUTHEAST ACROSS SOUTHERN WYOMING
AND NORTHERN COLORADO THIS AFTERNOON AND EVENING...INCREASING SNOWFALL
FOR THE MOUNTAINS AND ADJACENT HIGH PLAINS OF SOUTHEAST WYOMING. AN
ADDITIONAL 1 TO 2 INCHES CAN BE EXPECTED FOR LOWER ELEVATIONS WITH
UPWARDS OF 2 TO 4 INCHES FOR THE HIGHER ELEVATIONS. STORM TOTAL AMOUNTS
WILL RANGE FROM 2 TO 4 INCHES LOWER ELEVATIONS...TO 6 TO 8 INCHES FOR
THE SNOWY/SIERRA MADRE RANGES. BLOWING/DRIFTING SNOW WILL BE MINIMAL
AS WIND SPEEDS AVERAGE 10 TO 15 KT. THE SNOW WILL TAPER OFF FOR THE
SOUTHEAST WYOMING HIGH PLAINS THIS EVENING...BUT LINGER OVER THE
MOUNTAINS THROUGH LATE TONIGHT.

TUESDAY AND TUESDAY NIGHT WILL BE DRY. WEST WINDS WILL BE INCREASING
TUESDAY AFTERNOON OVER MUCH OF SOUTHEAST WYOMING WITH 700MB WINDS
APPROACHING 50 KT. THE CRAIG TO CASPER HEIGHT 850/700MB GRADIENT
ALSO RISES TO 50M BY 00Z WEDNESDAY. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH CAN BE EXPECTED FOR THE WIND PRONE AREAS TUESDAY
NIGHT.

COLD AIR ADVECTION AND 700MB TEMPERATURES -16 TO -20C WILL KEEP
TEMPERATURES FROM CLIMBING MUCH HIGHER FROM THE CURRENT READINGS. EXPECT
HIGHS IN THE TEENS TO LOWER 20S. 700MB TEMPERATURES BOTTOM OUT AROUND
-22C TONIGHT. LIGHT WINDS AND COLD AIR/FRESH SNOW COVER WILL DRIVE THE
MERCURY TO THE SINGLE DIGITS BELOW ZERO FOR THE VALLEYS AND PINE
RIDGE...AND 0 TO 3 ABOVE FOR THE SOUTHERN NEBRASKA PANHANDLE AND
SOUTHEAST WYOMING HIGH PLAINS. 700MB TEMPERATURES TUESDAY REBOUND
TO -14 TO -18C...RESULTING IN A 5 TO 10 DEGREE MODERATION WITH HIGHS
IN THE 20S. RISING 700MB TEMPERATURES AND GUSTY DOWNSLOPE WINDS
WILL PROVIDE MILDER LOW TEMPERATURES TUESDAY NIGHT WITH MAINLY
TEENS.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 345 AM MST MON JAN 27 2014

MILD AND MAINLY DRY CONDITIONS ACROSS THE CWA WEDS OUTSIDE OF THE
HIGHER MTNS WHERE SOME SNOW SHOWERS SHOULD OCCUR IN INCREASINGLY
MOIST WESTERLY FLOW. NEXT SURGE OF COLDER AIR OUT OF CANADA
EXPECTED TO PUSH SOUTH ACROSS THE CWA WEDS NIGHT CREATING A GOOD
OVERRUNNING SETUP ACROSS THE CWA THURSDAY INTO FRIDAY WITH LOW
LEVEL UPSLOPE FLOW BENEATH WESTERLY UPPER FLOW WITH EMBEDDED
IMPULSES ENHANCING SNOW FROM TIME TO TIME. COOLER THURSDAY AND
FRIDAY AS THE SFC HIGH MOVES SLOWLY ACROSS THE NORTHERN PLAINS.
UPPER TROF AXIS PASSES ACROSS FRIDAY NIGHT WHICH WILL BRING AN END
TO MOST OF THE SNOWFALL LEAVING A GENERALLY DRY NW TO WESTERLY
FLOW ACROSS THE AREA OVER THE WEEKEND WITH SEASONAL TEMPERATURES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1049 AM MST MON JAN 27 2014

SNOW OCCURRING ALONG AND SOUTH OF A LINE FROM KRWL TO KIBM WILL
TAPER OFF FROM NORTH TO SOUTH THROUGH THIS AFTERNOON. MVFR TO IFR
CIGS AND VSBYS WILL STEADILY IMPROVE TO VFR BY SUNSET...WITH VFR
CONDITIONS EXPECTED TO CONTINUE ELSEWHERE. WINDS WILL REMAIN LIGHT
THROUGH MUCH OF TONIGHT...AND WILL SHIFT BACK TO THE WEST-
NORTHWEST BECOMING BREEZY THROUGH TUESDAY MORNING AT ALL TERMINALS.

&&

.FIRE WEATHER...
ISSUED AT 342 AM MST MON JAN 27 2014

ACCUMULATING SNOW WILL CONTINUE THROUGH TONIGHT FOR PORTIONS OF SOUTHEAST
WYOMING...WITH THE HIGHEST AMOUNTS OVER THE SOUTHERN LARAMIE RANGE...SNOWY
AND SIERRA MADRE RANGES. IT WILL BE MUCH COLDER TODAY WITH HIGH TEMPERATURES
IN THE TEENS TO LOWER 20S. MODERATING TEMPERATURES AND INCREASING WINDS
WILL RETURN TUESDAY AND WEDNESDAY...FOLLOWED BY COLDER TEMPERATURES
AND CHANCES FOR SNOW THURSDAY AND FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 8 AM MST TUESDAY FOR WYZ112-114.

     WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR WYZ106-
     115>118.

NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...RE
AVIATION...RJM
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jan 27, 5:30 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
530 AM MST MON JAN 27 2014

WYZ101>119-281200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
530 AM MST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL LIGHT SNOW EARLY THIS MORNING WILL DECREASE BRIEFLY...THEN
INCREASE ONCE AGAIN THIS AFTERNOON AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES SOUTHEAST ACROSS THE AREA. AN ADDITIONAL 1 TO 2 INCHES CAN BE
EXPECTED FOR ELEVATIONS ABOVE 5000 FT...WITH 2 TO 4 INCHES ABOVE
8000 FT. THE SNOW WILL END TONIGHT WITH TOTAL ACCUMULATIONS RANGING
FROM 2 TO 4 INCHES LOWER ELEVATIONS TO 6 TO 8 INCHES FOR THE SNOWY
AND SIERRA MADRE RANGES. IT WILL BE COLD TODAY WITH LOWEST WIND
CHILL VALUES THIS MORNING FROM 0 TO 15 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY.
GUSTS UP TO 60 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
SNOW REPORTS WILL BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-281200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
530 AM MST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL LIGHT SNOW WILL BE CONFINED TO AREAS WEST OF A LINE FROM
SCOTTSBLUFF TO SIDNEY TODAY. ACCUMULATIONS WILL BE LESS THAN A INCH.
IT WILL BE COLD TODAY WITH LOWEST WIND CHILL VALUES THIS MORNING FROM
0 TO 15 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Jan 27, 12:43 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1243 PM MST MON JAN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             3 SW HOG PARK RESERVOIR 41.00N 106.91W
01/27/2014  E4.0 INCH        ROUTT              CO   PARK/FOREST SRVC

            WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
            8950 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 24 HOURS.

1100 AM     SNOW             NW RYAN PARK CAMPGROUND 41.33N 106.50W
01/27/2014  E4.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            8440 FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 24 HOURS.

1100 AM     SNOW             5 WSW SUGAR LOAF CAMPGR 41.33N 106.38W
01/27/2014  E8.0 INCH        CARBON             WY   PARK/FOREST SRVC

            NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            10130 FEET.  SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 24 HOURS.

1100 AM     SNOW             W DEEP CREEK CAMPGROUND 41.46N 106.28W
01/27/2014  E4.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SAND LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10050
            FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 24 HOURS.

1100 AM     SNOW             ENE NASH FORK CAMPGROUN 41.36N 106.23W
01/27/2014  E6.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10240
            FEET.  SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 24 HOURS.

1100 AM     SNOW             2 NE ROB ROY RESERVOIR  41.24N 106.23W
01/27/2014  E4.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            CINNABAR PARK SNOTEL IN THE SNOWY RANGE.  ELEVATION 9574
            FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 24 HOURS.

1100 AM     SNOW             2 SE YELLOW PINE CAMPGR 41.23N 105.38W
01/27/2014  E4.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            CROW CREEK SNOTEL IN THE LARAMIE RANGE.  ELEVATION 8330
            FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 24 HOURS.

1240 PM     SNOW             CHEYENNE                41.15N 104.79W
01/27/2014  M2.8 INCH        LARAMIE            WY   OFFICIAL NWS OBS

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 9:28 PM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Laramie, Platte22 hr

Nearby

Wind Chill Advisories in Nebraska, 2014Wind Chill Advisories in Wyoming, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.